Not steady on insulin

Turtle
By Turtle Latest Reply 2012-01-28 20:20:15 -0600
Started 2011-10-21 18:15:22 -0500

I check my bg 4x a day and use the sliding scale for my insulin. Some days are better than others but when my bg is especially high I get a bad tummy ache. I found out, when I was in the hospital that that is my pancreas burning out. That is what they told me in the hosp. anyway.

Anyway, even tho I use my insulin, my bg may go up after that and I have to use more. I do not understand why I am so unstable on the insulin.


5 replies

kdroberts
kdroberts 2011-10-22 21:05:10 -0500 Report

What sort of sliding scale are you on? If it's one where you inject a set number of units depending on what your blood sugar is, that is probably the reason for your problems.

Turtle
Turtle 2012-01-28 20:20:15 -0600 Report

That is the sliding scale prescribed by my dr. It is the one I was put on when I was admitted to the hospital several months ago and put on the insulin and bp med.

Harlen
Harlen 2011-10-22 19:53:03 -0500 Report

hello
You may wish to learn how to count carbs its the only way I know how to keep my #s good.
Best wishes
Harlen

Type1Lou
Type1Lou 2011-10-22 15:04:13 -0500 Report

I agree with Heather that you need to track what you are eating and test before you eat and 2 hours afterwards to see how what you ate affects your BG. Keep a journal like jayabee has suggested in several posts/replies. That said however, even though I eat the exact same breakfast each day, and use the bolus wizard on my pump to calculate my insulin dosage, my post-meal BG's vary quite a bit and I'm still trying to figure out why.

Heather44118
Heather44118 2011-10-21 18:20:55 -0500 Report

when does your BG go up? re you eating too much at one time? Track what you eat and how it effects your stomache and BG levels. Hope you find why this is happening.

Next Discussion: wish for all of you »